Alert archive / Oregon / Wind Advisories in 2026

Wind Advisory 2, NWS Pendleton, OR

January 3, 2026Umatilla County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 3, 2026, 11:16 PM PST for Umatilla County, Oregon. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2026, 11:16 PM PST (07:16 UTC)
Expired
Jan 4, 2026, 10:00 AM PST
In force
11 hr
Issued by
NWS Pendleton, OR

County Umatilla County, OR

The radar

The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 7.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2026-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2026-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS76 KPDT 040716
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1116 PM PST Sat Jan 3 2026

ORZ507-041300-
/O.NEW.KPDT.WI.Y.0002.260104T0716Z-260104T1300Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the cities of Pendleton, Pilot Rock, and Athena
1116 PM PST Sat Jan 3 2026

...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SUNDAY FOR THE BASE OF THE 
NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 
  mph for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 5 AM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. Use extra caution.

* ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue 
  Mountains, namely at Cabbage Hill, may reach up to 60 mph at times.

$$

WAZ029-041315-
/O.CON.KPDT.FG.Y.0002.000000T0000Z-260104T1800Z/
Foothills of the Blue Mountains of Washington-
Including the cities of Walla Walla, Waitsburg, and Dayton
1116 PM PST Sat Jan 3 2026

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

* WHAT...Visibility one half mile or less in dense fog.

* WHERE...Foothills of the Blue Mountains of Washington.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Low visibility could make driving conditions hazardous. 
  Areas of dense fog could impact portions of US 12 and SR 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CE
4 follow-up statements
973 
WWUS76 KPDT 041038
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
238 AM PST Sun Jan 4 2026

WAZ029-041145-
/O.CAN.KPDT.FG.Y.0002.000000T0000Z-260104T1800Z/
Foothills of the Blue Mountains of Washington-
Including the cities of Walla Walla, Waitsburg, and Dayton
238 AM PST Sun Jan 4 2026

...DENSE FOG ADVISORY IS CANCELLED...

Patchy fog persists in localized areas, however the bulk of the 
dense fog in the area has dissipated. Therefore, the Dense Fog 
Advisory has been cancelled.

$$

ORZ507-041300-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-260104T1300Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the cities of Pendleton, Pilot Rock, and Athena
238 AM PST Sun Jan 4 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING 
FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 
  mph for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 5 AM PST early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. Use extra caution.

* ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue 
  Mountains, namely at Cabbage Hill, may reach up to 60 mph at times.

$$

CE
664 
WWUS76 KPDT 041246
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
446 AM PST Sun Jan 4 2026

ORZ507-041500-
/O.EXT.KPDT.WI.Y.0002.000000T0000Z-260104T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the cities of Pendleton, Pilot Rock, and Athena
446 AM PST Sun Jan 4 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE 
BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 
  mph for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. Use extra caution.

* ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue 
  Mountains, namely at Cabbage Hill, may reach up to 60 mph at times.

$$

CE
826 
WWUS76 KPDT 041457
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
657 AM PST Sun Jan 4 2026

ORZ507-041800-
/O.EXT.KPDT.WI.Y.0002.000000T0000Z-260104T1800Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the cities of Pendleton, Pilot Rock, and Athena
657 AM PST Sun Jan 4 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE 
BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 
  mph for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. Use extra caution.

* ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue 
  Mountains, namely at Cabbage Hill, may reach up to 60 mph at times.

$$

CE
909 
WWUS76 KPDT 041749
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
949 AM PST Sun Jan 4 2026

ORZ507-041900-
/O.EXP.KPDT.WI.Y.0002.000000T0000Z-260104T1800Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the cities of Pilot Rock, Pendleton, and Athena
949 AM PST Sun Jan 4 2026

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The threat has ended.

$$

MC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:00 PM PST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 3, 10:00 PM PST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1000 PM PST Sat Jan 3 2026

.Updated for Aviation..

.AVIATION...
06Z TAFS...Except for BDN and RDM and possibly PSC conditions are
expected to be MVFR or IFR during much of the TAF period due to
low clouds, fog and or rain. Winds will mainly be 10 kts or less,
but due to some stronger winds aloft, LLWS is possible at PDT,
RDM, BDN, PSC through the overnight hours.

&&

.PREV DISCUSSION... /issued 258 PM PST Sat Jan 3 2026/

DISCUSSION...Latest visible satellite imagery depicts a trough
centered just off the coast of the PacNW. This trough will instill
SW flow aloft through the region, making for intermittent showers
and breezy winds through central Oregon and the base of the Blue
Mountains. Snow concerns will be limited until the midweek, as warm
air advection from this upper-level flow pattern will keep snow
levels generally elevated at above 5000 ft. This system also lacks
the moisture punch needed to bring precipitation to the lowlands, so
wind will be the primary sensible weather concern outside of the
mountains through the weekend.

While some hi-res guidance depicts a bullseye across the base of the
southern Blue Mountains for particularly gusty winds (isolated spots
of 40-60% wind gusts exceeding 45 mph, according the the NBM), opted
not to issue any wind advisories as impacts aren't expected to be
widespread and long-lasting enough to justify headlines. May need to
re-assess this later tonight, when guidance has winds ramping up
once again, but unless gusts start flirting with criteria along I-84
at the base of the Blues in particular, think it's better to hold
off and play the 'wait and see' approach for now.

This broad trough eventually shifts inland during the day Sunday.
Some of our higher mountain passes (namely Santiam) may see light
accumulating snow during the early morning hours, but otherwise
precip is expected to taper off throughout the day Sunday, with
Monday looking dry as drier, more northerly air filters in. Tuesday
onward becomes more active, however, as global models depict a
return to a progressive westerly pattern that will support
persistent showers across our mountain zones. With colder air coming
in, snow levels are expected to drop down to the 1500-3000 ft range,
allowing for our mountain passes to receive a steady dose of snow
through much of the rest of the work week. Rain-shadowing looks to
be strong enough to preclude any decent precip chances for the
lowlands (confidence 30-40%), but headline-worthy snow looks very
likely (80-90% confidence) across both the Cascades and eastern
mountains starting around Tuesday. 74

AVIATION...With this next system arriving, KDLS/KYKM
will continue having low clouds through Sunday morning, making them
MVFR. However, KYKM may become IFR this evening into overnight
hours. The remaining sites will be VFR, but KPSC could drop to LIFR
around 05Z due to lingering low clouds. Light rain will develop over
KDLS/KRDM/KBDN/KYKM during evening hours as this system passes
through (30-40% chance). KPDT/KRDM/KBDN/KPSC may have breezy
sustained winds of 12-20kts with gusts at 20-30kts for these evening
hours. However, these gusts may return Sunday morning hours up to 25
kts (<40% chance). Thanks to the south-southwesterly wind aloft, low-
level wind shear could continue with winds at 30-55kts. Feaster/97

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  41  53  34  47 /  40  40  30  20
ALW  43  52  36  46 /  60  60  50  30
PSC  35  52  34  48 /  50  40  20  10
YKM  33  48  29  45 /  80  40  20   0
HRI  36  52  33  48 /  50  30  20  10
ELN  31  40  26  38 /  80  50  30  10
RDM  36  48  27  43 /  40  30  20  10
LGD  40  48  34  43 /  40  60  40  40
GCD  41  48  33  42 /  30  50  40  30
DLS  38  48  35  45 /  90  70  60  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...Dense Fog Advisory until 10 AM PST Sunday for WAZ029.

&&

SHORT TERM...97
LONG TERM....74
AVIATION...77

In the hours before

Special weather statement, Jan 3, 7:38 PM PST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Pendleton OR
738 PM PST Sat Jan 3 2026

ORZ507-WAZ029-040700-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
Including the cities of Athena, Pendleton, Pilot Rock, Dayton,
Waitsburg, and Walla Walla
738 PM PST Sat Jan 3 2026

Patchy dense fog will reduce visibilities to one half mile or less
in spots along I-84, US 395, SR 11, and SR 125. If you are driving
this evening or overnight, slow down, use low beam headlights and
leave extra distance betwen your vehicle and those around you.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 12:56 PM PSTWinter Storm WatchPDTDeschutes, Jefferson, Umatilla, Union, Wallowa, Wasco14 hr

Nearby

Wind Advisories in Oregon, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.